Alert archive / Oklahoma / Wind Advisories in 2008
Wind Advisory 11, NWS Tulsa, OK
NWS Tulsa, OK issued this wind advisory at Apr 16, 2008, 9:05 AM CDT for 5 counties in Oklahoma. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Apr 16, 2008, 9:05 AM CDT (14:05 UTC)
- Expired
- Apr 16, 2008, 3:16 PM CDT
- In force
- 6 hr
- Issued by
- NWS Tulsa, OK
Counties Craig County, OK, Nowata County, OK, Ottawa County, OK, Pawnee County, OK, Washington County, OK
The radar
The Tulsa radar (KINX), 57 km from the middle of the area, began a volume at 14:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lamont, OK (KLMN), launched 12:00Z, 2.1 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1217 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 391 m²/s²
- 0-3 km storm-relative helicity
- 493 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KTSA 161405 NPWTSA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TULSA OK 905 AM CDT WED APR 16 2008 OKZ054>059-162100- /O.NEW.KTSA.WI.Y.0011.080416T1405Z-080416T2100Z/ OSAGE-WASHINGTON OK-NOWATA-CRAIG-OTTAWA-PAWNEE- INCLUDING THE CITIES OF...PAWHUSKA...BARTLESVILLE...NOWATA... VINITA...MIAMI...PAWNEE 905 AM CDT WED APR 16 2008 ...WIND ADVISORY IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON FOR THE FOLLOWING COUNTIES... IN OKLAHOMA... OSAGE...WASHINGTON...NOWATA...CRAIG...OTTAWA...PAWNEE. SOUTH WINDS OF 15 TO 25 MPH WITH GUSTS TO AROUND 40 MPH CAN BE EXPECTED THROUGH LATE THIS AFTERNOON IN ADVANCE OF A COLD FRONT THAT IS MOVING THROUGH CENTRAL KANSAS. A WIND ADVISORY MEANS THAT WIND GUSTS OF 40 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
1 follow-up statement
000 WWUS74 KTSA 162016 NPWTSA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TULSA OK 316 PM CDT WED APR 16 2008 OKZ054>059-162130- /O.CAN.KTSA.WI.Y.0011.000000T0000Z-080416T2100Z/ OSAGE-WASHINGTON OK-NOWATA-CRAIG-OTTAWA-PAWNEE- INCLUDING THE CITIES OF...PAWHUSKA...BARTLESVILLE...NOWATA... VINITA...MIAMI...PAWNEE 316 PM CDT WED APR 16 2008 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TULSA HAS CANCELLED THE WIND ADVISORY FOR THE FOLLOWING COUNTIES... IN OKLAHOMA... OSAGE...WASHINGTON...NOWATA...CRAIG...OTTAWA...AND PAWNEE. WIND SPEEDS HAVE WEAKENED DURING THE AFTERNOON HOURS AND FREQUENT GUSTS OVER 40 MPH ARE NOT EXPECTED. HOWEVER...SOUTHERLY WINDS WITH GUSTS OF 20 TO 30 MPH WILL CONTINUE INTO THE EVENING HOURS. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this wind advisory went out at Apr 16, 3:44 AM CDT, 5 hours 21 minutes earlier.
Area forecast discussion, Apr 16, 3:44 AM CDT, 5 hours 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 344 AM CDT WED APR 16 2008 .DISCUSSION... IMPRESSIVE 60 TO 70 KNOT LOW LEVEL JET CONTINUES ACROSS MUCH OF THE AREA THIS MORNING. WINDS HAVE NOT ALLOWED TEMPS TO FALL OFF SIGNIFICANTLY...ESPECIALLY IN THE FYV AREA WHERE SOUTHERLY WINDS REMAIN GUSTY. ON THE FENCE CONCERNING WIND ADVISORY FOR TODAY...BELIEVE LOW JET SHOULD BEGIN TO WEAKEN BY LATE MORNING...HOWEVER WILL STILL LIKELY SEE GUSTS TO 35 MPH ACROSS MUCH FA. FOR NOW WILL HOLD OFF...BUT WILL LET DAY SHIFT TAKE ANOTHER LOOK. A FEW PLACE ACROSS FAR NORTHEAST OKLAHOMA COULD GUST TO NEAR 40 MPH AROUND MID DAY. ALTHOUGH DEWPOINTS CONTINUE TO REBOUND WILL LIKELY CONTINUE TO SEE AN ELEVATED FIRE DANGER THREAT THROUGH THE DAY...BUT WILL BE BELOW RED FLAG CRITERIA. WILL THEREFORE ISSUE A FIRE DANGER STATEMENT TO COVER SITUATION. MAIN CONCERN SHIFTS TO THURSDAY AS STRONG UPPER LEVEL STORM SYSTEM MOVES INTO THE AREA. MAIN PRECIPITATION SHOULD HOLD OFF UNTIL MID AFTERNOON. WITH FRONTAL BOUNDARY NOT MOVING INTO FA UNTIL 21Z... WENT SIGNIFICANTLY WARMER FOR HIGH TEMPS COMPARED TO MAV...ESPECIALLY ACROSS NORTHEAST OKLAHOMA. LATEST 06Z NAM ALSO SHOWS A LITTLE MORE INSTABILITY AHEAD OF FRONT THAN PREVIOUS RUN...WITH SBCAPES AROUND 1500 J/KG. IF THIS OCCURS...WILL LIKELY SEE LINE OF STRONG TO SEVERE THUNDERSTORMS DEVELOP ALONG FRONT BETWEEN 21Z AND 00Z ACROSS EASTERN OKLAHOMA WITH CONVECTIVE LINE SWEEPING ACROSS THE REMAINDER OF THE AREA THURSDAY EVENING. STORMS MAY RUN OUT OF SURFACE BASED INSTABILITY AS LINE MOVES INTO NORTHWEST ARKANSAS... BUT COULD STILL SEE A FEW STRONG STORMS CONTINUE AS LOW LEVEL WIND FIELDS BEGIN TO INCREASE. REST OF FORECAST STAYED FAIRLY CLOSE TO MEX WITH RAIN CHANCES INCREASING BY THE MIDDLE OF NEXT WEEK. && .PRELIMINARY POINT TEMPS/POPS... TUL 75 60 73 48 / 10 20 60 80 FSM 75 58 72 54 / 0 10 30 90 MLC 74 61 73 48 / 0 10 40 80 BVO 75 58 71 48 / 10 20 70 80 FYV 71 56 68 47 / 10 10 30 90 BYV 72 55 67 52 / 10 10 30 90 MKO 75 58 70 48 / 10 10 40 90 MIO 76 58 66 46 / 10 20 60 90 F10 74 60 72 47 / 10 10 50 80 HHW 73 62 74 50 / 0 10 30 90 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM...21 LONG TERM....12
Hazardous weather outlook, Apr 16, 5:25 AM CDT, 3 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 525 AM CDT WED APR 16 2008 ARZ001-002-010-011-019-020-029-OKZ049-053>076-171000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 509 AM CDT WED APR 16 2008 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TODAY AND TONIGHT. SEVERE THUNDERSTORM. RISK...LIMITED. AREA...NORTHWEST OF INTERSTATE 44. ONSET...LATE TONIGHT. SIGNIFICANT WINDS. RISK...LIMITED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...TODAY. FIRE WEATHER DANGER. RISK...ELEVATED...SPREADINDEX=56. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...THIS AFTERNOON. DISCUSSION... IT WILL BE WINDY AGAIN TODAY AS LOW PRESSURE MOVES ACROSS THE SOUTHERN ROCKIES. SOUTH WINDS OF 20 MILES AN HOUR WILL OCCASIONALLY GUST TO 30 OR 35 MILES AN HOUR. THERE WILL BE SLIGHTLY MORE MOISTURE IN THE AIR TODAY THAN YESTERDAY... BUT THE FIRE SPREAD INDEX WILL STILL REACH 45 TO 55 AS RELATIVE HUMIDITY DROPS TO NEAR 40 PERCENT THIS AFTERNOON. ATTENTION TURNS TO DEVELOPING THUNDER LATE TONIGHT...PRIMARILY NORTHWEST OF INTERSTATE 44 IN ADVANCE OF A COLD FRONT STRETCHING FROM NORTH TEXAS TO SOUTHERN WISCONSIN. A FEW STORMS MAY REACH MARGINALLY SEVERE LIMITS. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION NOT EXPECTED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THURSDAY...THUNDERSTORM POTENTIAL...HIGH WIND POTENTIAL...HEAVY RAIN POTENTIAL. FRIDAY...THUNDERSTORM POTENTIAL. SATURDAY...NO HAZARDS. SUNDAY...NO HAZARDS. MONDAY...NO HAZARDS. TUESDAY...THUNDERSTORM POTENTIAL. EXTENDED DISCUSSION... THUNDER CHANCES WILL INCREASE THURSDAY AND THURSDAY NIGHT WITH A FRONTAL PASSAGE. UPPER LEVEL DYNAMICS COUPLED WITH SUFFICIENT MOISTURE SUGGEST SOME STORMS WILL REACH SEVERE CRITERIA. HEAVY RAIN POTENTIAL WITH THE THUNDERSTORMS COULD POSE A THREAT DUE OUR RECENT HEAVY RAINFALL. EMERGENCY MANAGEMENT PLANNING STATEMENT... MONITOR LATEST FORECASTS. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION.
Nearby
Wind Advisories in Oklahoma, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.